MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER® II; CARDIAC ABLATION PERCUTANEOUS CATHETER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER® II; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M0045031TK20
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device was returned for analysis.Visual inspection revealed a small bump in the main body tubing was found at approximately 4cm from the end of the distal tip.Dried body fluid was found on the handle, main body tubing and on the distal end.Continuity checks revealed no electrical opens or shorts, as checked manually using a multi-meter and test cable.All electrode and thermocouple resistances measured in spec and were typical and the multi-meter and test cable were reconnected to the catheter to test the thermistor.The thermistor resistance slowly dropped from 24.19k to 20.06k as the distal end was manipulated by hand.Resistance returned to 24.05k after the device rested on the bench for a few minutes.The ablation was tested using a maestro generator 4000.No warnings or error messages appeared on the generator screen during ablation.However, the ablation temperatures were much higher than expected.Functional inspection revealed that the steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.X-ray inspection revealed that the thermistor had separated from the tip and was retracted approximately 4cm back inside the main body tubing.The distal end was dissected to get a closer look at the thermistor.The thermistor has remnants of an adhesive coating around its exterior.The potting adhesive on the proximal side of the distal tip shows no signs of a channel cavity for the thermistor to enter the tip.However, several bubbles were found in the adhesive.The magnetic sensor wires were removed from the main body tubing and handle to measure its length.Total length between the end of the tip and the termination point at the connecter inside of the handle was 129cm.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is manufacturing execution error as the manufacturing process was not executed as validated/as designed.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 04-april-2018.It was reported that temperature does not rise anymore at 37degree.A 7/110/2.5/7-4 blazer® ii ablation catheter was selected for treatment of paroxysmal supraventricular tachycardia (psvt).During procedure, it was noted that the temperature would not rise more than 37 degrees.The generator was checked; however, the temperature still would not rise.The procedure was then completed with another of the same device.No patient complications reported and the patient's condition was good.However, returned device analysis revealed the thermistor was separated from the tip and was retracted approximately 4cm back.

Brand Name
BLAZER® II
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7475212
Report Number2134265-2018-04031
Device Sequence Number11275868
Product Code LPB
UDI-Device Identifier08714729199939
UDI-Public08714729199939
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
P920047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2020
Device Model NumberM0045031TK20
Device Catalogue Number5031TK2
Device Lot Number21272265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2018
Initial Report FDA Received Date05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1